MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G18376
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: k122796.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, the tip of a cxi support catheter was noted to be separated upon opening the package during preparation of the device on the sterile field.No patient care was impacted.The procedure was successfully completed using another of the same device with good patient outcome.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Reviews of complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, and quality control procedures, as well as a dimensional verification and visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device revealed the tip of the returned device to be separated and out of round.Biomatter on the separated tip of the device.At both the distal and proximal points of separation on the catheter, the device appeared to have been cut due to the clean appearance of the separation.The separation occurred at the point at which the tip tapers off the end of the coil.The distal tip material measured 3mm, and the proximal tip section material measured 4mm.Kinks were also noted at 21.5 and 22.2 cm from the strain relief.No further damage was noted to the device.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed some nonconforming events which could contribute to this failure mode.Of these recorded nonconformances, however, all were identified and scrapped, and no evidence was observed to show that nonconforming product exists in the field or in house.There were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.Included with the device are instructions for use, which state, "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided and the examination of the returned product, investigation has concluded that no cause could be established for the stated failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8664254
Report Number1820334-2019-01284
Device Sequence Number244872
Product Code KRA
UDI-Device Identifier00827002183766
UDI-Public(01)00827002183766(17)211023(10)9254840
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2021
Device Model NumberG18376
Device Catalogue NumberCXI-2.3-14-150-ANG
Device Lot Number9254840
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Initial Date Received by Manufacturer 05/20/2019
Supplement Date Received by Manufacturer08/16/2019
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1